Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 12, 2003, 4:03 AM CDT for Nevada County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 4:03 AM CDT (09:03 UTC)
- Expired
- Jun 12, 2003, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3228 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 120914
FFWSHV
ARC099-121300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEVADA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 800 AM CDT
* AT 403 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN OVER ROSSTON...BLUFF CITY...READER...AND
PRESCOTT ARKANSAS. THE SHOWERS AND THUNDERSTORMS PRODUCING THE RAIN
HAVE BEEN MOVING TO THE NORTHEAST AT 30 MPH...AND CONTINUED TO OCCUR
OVER AN AREA THAT HAS HAD UP TO 3 TO 5 INCHES FROM PREVIOUS
THUNDERSTORMS. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES WILL CAUSE
FLASH FLOODING AND RISING WATERS OVER MUCH OF THE COUNTY ESPECIALLY
IN PRESCOTT AND ALONG STATE HIGHWAY 24 EAST OF PRESCOTT AND STATE
HIGHWAY 53 NORTH OF BLUFF CITY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BODCAW AND WILLISVILLE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 800 AM CDT.
LAT...LON 3363 9345 3348 9346 3348 9314 3377 9314
3393 9342
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 11:00 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 11, 11:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CDT WED JUN 11 2003 HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 524 WHICH INCLUDED THE 6 COUNTIES OF MCCURTAIN COUNTY IN SE OK AND LITTLE RIVER...HOWARD...SEVIER... HEMPSTEAD ...AND NEVADA COUNTIES IN SW AR. 6 .SHV...NONE.
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 16 hours 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121059- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY NORTH OF I 30. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
In the hours before
Local storm report, Jun 12, 12:20 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1220 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM 6 N LEWISVILLE AR WIND DAMAGE
06/10/03 LAFAYETTE *** 1 INJ ***
TREE DOWN ON CAR. REPORT
FROM LAW ENFORCEMENT
15Special weather statement, Jun 12, 3:00 AM CDT, 1 hour 3 minutes before
ARZ050-051-059>061-OKZ077-121000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT THU JUN 12 2003 ...SEVERE THUNDERSTORM WATCH 524 FOR MCCURTAIN COUNTY OKLAHOMA EXPIRED AT 3 AM CDT... ...SEVERE THUNDERSTORM WATCH 524 FOR SOUTHWEST ARKANSAS WILL BE EXTENDED UNTIL 5 AM CDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...HAS EXITED MCCURTAIN COUNTY OKLAHOMA. THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE. HOWEVER...THIS LINE OF THUNDERSTORMS WILL COLLIDE WITH A STATIONARY BAND OF THUNDERSTORMS THAT WAS PREVIOUSLY OVER SOUTHERN ARKANSAS. THE MERGER OF THESE SYSTEMS WILL CONTINUE THE THREAT OF SEVERE THUNDERSTORMS IN THE WATCH AREA ACROSS SOUTHWEST ARKANSAS. THE ARKANSAS COUNTIES REMAINING IN THE WATCH...NOW EFFECTIVE UNTIL 5 AM...ARE LITTLE RIVER...HOWARD...SEVIER...HEMPSTEAD...AND NEVADA. WIND GUSTS TO 60 MPH...AND HAIL THE SIZE OF NICKELS...ARE POSSIBLE WITH THESE STORMS. ALSO...LOCALLY HEAVY RAIN IN EXCESS OF TWO INCHES IS POSSIBLE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Union | 52 min |
| Jun 11, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Union | 43 min |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Jun 11, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 34 min |
| Jun 12, 12:18 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 57 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.